MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA WITH PROGAV 2.0 A.DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA WITH PROGAV 2.0 A.DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX993T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation results: optical inspection: first step of our investigation is the optical inspection.The visual inspection revealed that the prosa valve has a slight deformity.The measurement of parallelism has confirmed this.Permeability test: to proof the penetrability of the valve we carried out a penetrability test.This test was carried out at a hydrostatic pressure difference of approx.40 cmh2o in the flow direction.The test results that the valve was not penetrable.Due to the fact, that the valve was send dry and because of dry deposits of blood on the valve, we suspect that these could have caused difficulties in permeability.Adjustment test: our adjustment tests are carried out with the standard prosa check mate and measurement tool.The prosa valve is adjusted from 0 up to 40 cmh2o in steps of 5 cmh2o and down again in the same way.It was found out that it was possible to adjust the prosa valve in all pressure ranges.Braking force and brake function test: to measure the braking force we have investigated the valve with a braking force apparatus.Here, it is measured how much force must be exerted on the housing to release the rotor to adjust the valve by the integrated magnet of the braking force apparatus.The braking function could be proven faultlessly.Nevertheless, the measured braking force is out of the expected specification.An excessive pressure exertion on the housing surface may adversely affect the braking force.Computer controlled test: the test is performed with miethke computer controlled testing apparatus.The valves were tested by simulating a liquor flow between 60 ml/h down to 5 ml/h and up again to 60 ml/h in vertical position (in acc.To iso 7197).Distilled has to be used as test liquid.Because the valve was send dry and was not penetrable, a computer controlled test is not applicable.Therefore, an investigation into the suspected over-drainage couldn't be carried out.Results first of all, we want to point out that we received the valve dry in a plastic bag (without liquid).The investigation of dry items are not significant because dry deposits of liquor and blood can affect the product performance.In spite of this, we still decided to investigate the valve.In the visual inspection of the valve we could detect a slightly deformity at the prosa valve, maybe caused by too powerful use of the adjustment tool.Also the measurement of parallelism could confirm the deformity.In the further course of investigation the valve have been tested negative for permeability, maybe caused by sending them dry without liquid.However, it was possible to adjust the in all pressure ranges up and down again in the same way.To proof if the brake function is full in place we carried out a brake function test.The investigation has shown that the brake function is present.The measured brake force is out of the expected specification.We assume that an excessive pressure exertion on the housing surface may adversely affect the braking force.To check the suspected over-drainage it would have been necessary to carry out a computer controlled test.Because the valve was sent dry and was not permeable this test was not applicable.Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/under drainage or in very rare cases, noise development1 we decided to dismantle the valve.Inside the valve we have found dry deposits or substances of probably saline, which may have caused the difficulties in permeability during the investigation in the past.Based on the condition of the valve at the time of delivery for examination we could not test the valve on the suspected overdrainage, due to the fact, that the valve was send dry.Nevertheless, we suspect that the deposits inside the valve could have let to the presumed over-drainage in the past.
 
Event or Problem Description
It was reported that there was an issue with fx993t - prosa with progav 2.0 a.Distal catheter.According to the complainant a prosa valve was believed to be overdrainage.The patient was originally implanted on an unspecified date.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROSA WITH PROGAV 2.0 A.DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12579610
Report Number3004721439-2021-00661
Device Sequence Number3488321
Product Code JXG
UDI-Device Identifier04041906138448
UDI-Public4041906138448
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX993T
Device Catalogue NumberFX993T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2016
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;